NaloxBox opioid rescue kits
IUPUI now has a NaloxBox giving 24/7 access to Narcan nasal spray provided by Overdose Lifeline.
- The box is located in the Vermont St. parking garage by the first floor pay station, next to the Campus Center.
- The box is unlocked, and Narcan nasal spray kits are free to take. The box is monitored and restocked by Health and Wellness Promotion (email@example.com).
- Naloxone, the drug in Narcan nasal spray, is a medication approved to reverse overdose by opioids (e.g., heroin, fentanyl, Vicodin, OxyContin, morphine). Naloxone is given when a person is showing signs of opioid overdose. It blocks the toxic effects of the overdose and is often the difference between a victim living and dying.
- Signs of an opioid overdose include:
- Victim may be unresponsive or unconscious
- Slow, shallow, or irregular breathing
- Victim may have cold, clammy, pale or bluish skin
- Fingernails or lips turning blue/purple
- Narcan is safe to administer even if you’re not sure whether the person is overdosing.